North Dakota, 2003Hail in North Dakota, June 23, 2003
June 23, 2003 · NWS BIS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 23, 2:55 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 23, 2:55 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
355 AM CDT MON JUN 23 2003
MAIN FOCUS IS THUNDERSTORM ACTIVITY AND POPS. THUNDERSTORMS HAVE
DEVELOPED ACROSS SOUTH CENTRAL ND. THINK THIS IS IN RESPONSE TO
RIGHT REAR QUAD OF SPEED MAX AT UPPER JET LEVEL AND VICINITY OF
SURFACE LOW IN NORTH CENTRAL SOUTH DAKOTA PROVIDING SURFACE
CONVERGENCE. H500 VORT ENERGY ALSO MOVING INTO THE STATE IN THE
SOUTHWEST FLOW ALOFT. PUT POPS TODAY ONLY IN SOUTH CENTRAL AND
SOUTHEASTERN COUNTIES WHERE RIGHT REAR QUAD OF SPEED MAX WILL
ENHANCE UPLIFT.
H500 LOW/TROUGH REMAINS OVER THE NWRN US ROCKIES THROUGH WED
MORNING...THEN MOVES ACROSS NORTH DAKOTA DURING THE DAY WED. COOLER
SURFACE HIGH OVER THE STATE GETS REINFORCED WITH COOLER AIR AT THE
SURFACE ON TUESDAY...SO THINKING INSTABILITY SHOWERS WILL BE THE
RULE TUE NIGHT AND WED. LOWERED TEMPS A BIT FOR TUE AND WED AS WELL.
.BIS...NONE.
VINING
Hazardous weather outlook, Jun 23, 4:33 AM CST, 1 hour 17 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-241030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
533 AM CDT MON JUN 23 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
EXPECT THUNDERSTORMS WITH HEAVY RAIN TODAY SOUTH CENTRAL AND
SOUTHEAST. SOME STORMS MAY BE SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTH CENTRAL AND SOUTHEASTERN
NORTH DAKOTA TODAY AND TONIGHT.
VINING
Hail, Stutsman
- When
- June 23, 5:50 AM CST
- Where
- Stutsman County, Montpelier
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.700, -98.583
Pea to golfball size hail accumulated up to a foot in places stripping paint off several buildings. Rainfall with the storm totaled 2.5 inches. The hail also caused 50 to 100 percent loss to 47,000 acres of cropland.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Nebraska, June 23, 20031 death · $3.7 million · F4 · 1 event
- Heat in Pennsylvania, June 23 to 27, 20033 deaths · 5 events
- Hail and Damaging Winds in Minnesota, June 23, 2003$13 million · 1.75 in hail · 16 events
- Flooding in Minnesota, June 23 to 27, 2003$8.0 million · 3 events
- Hail and Damaging Wind in Nebraska, June 23, 2003$775,000 · 1 in hail · 15 events
- Tornado and Hail in Nebraska, June 23, 2003$188,000 · F0 · 25 events
- Damaging Winds in Texas, June 23, 2003$320,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 23, 2003$130,000 · 2.75 in hail · 7 events
- Flood in Nebraska, June 23 to 24, 2003$138,000 · 1 event
- Damaging Wind in Iowa, June 23, 2003$100,000 · 61 kt wind · 1 event
- Damaging Wind in Iowa, June 23, 2003$100,000 · 61 kt wind · 1 event
- Hail in South Dakota, June 23, 2003$50,000 · 1.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366054.